Its been about a week now that I have been off the morphine, Im still having pretty been anxiety attacks, mostly at night. Is this gonna be a permanent side effect? Also are there ways to deal with these attacks without medicine?
It won’t be permanent.
I can’t tell you how long it will last, but I think you should be near the end of it. Withdrawals only last a few days to 2 weeks.
I had bad episodes that would wake me up in the middle of the night when I stopped taking percocet cold turkey after my surgery. It sucked. I just “walked it off”, told myself that it was the withdrawals that were causing it and that my anxiety and shakiness and sweating was ok and would pass. I just calmed myself down really, it’s the best I could do.
My doctor told me that even though I’d feel better after a week after the surgery, I should ween myself off the pills. I didn’t listen, but weening is absolutely positively the best way to avoid all this. If you choose not to do that (like me), just do like I did above and talk yourself down when it hits bad.
on: 4th April 11